MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigadaptshort, sig power sigadaptshort lin short adapt (serial#:(b)(6) egia45amt egia 45 artic med thick sulu (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a lecture on the use of the power manual retract tool, the tool was damaged, resulting in the cartridge and adapter becoming irreversibly stuck and unable to be detached.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a lecture on the use of the power manual retract tool, the tool became damaged, resulting in the cartridge and adapter becoming irreversibly stuck and unable to be detached, and the jaws were unable to open.It was noted that the handle used was a powered handle however, the manual adapter tool cannot be used while the power handle is connected and requires disconnection prior to use.As a result, it was determined that the power handle was not related to the event and was not involved.There was no patient was involvement.
 
Event or Problem Description
According to the reporter, during a lecture on the use of the power manual retract tool, the tool was damaged, resulting in the cartridge and adapter becoming irreversibly stuck and unable to be detached.The jaws were unable to open.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6, d10, d10 concomitant product: sigadaptshort, sig power sigadaptshort lin short adapt (serial#: (b)(6)) egia45amt egia 45 artic med thick sulu (lot#: unknown) sigphandle, sig power sigphandle handle (serial#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the manual retract tool was broken.It was reported that during a lecture on the use of the power manual retract tool, the tool became damaged, resulting in the cartridge and adapter becoming irreversibly stuck and unable to be detached, and the jaws were unable to open.It was noted that the handle used was a powered handle however, the manual adapter tool cannot be used while the power handle is connected and requires disconnection prior to use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if excessive torque is applied to the manual retract tool.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23667601
Report Number1219930-2025-05492
Device Sequence Number10298639
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public(01)10884521543881(11)170606(10)C7E7402X
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Device Lot NumberC7E7402X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/11/2025
12/04/2025
01/23/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date12/02/2025
12/18/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE NOTE ON H11.
Patient SexUnknown